ArticleThe American journal of case reports2018
Possible Drug-nutraceutical Interaction leading to Unexpected Sequelae after Inguinal Hernia Repair.
Article in The American journal of case reports, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 3 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Nutraceutical formulations are an area in which physicians should be increasingly aware of their side effects. This case study shows the adverse effects that ginkgo biloba can have when combined with tadalafil following an inguinal hernia repair. CASE REPORT A 74-year-old male presented for repair of a recurrent inguinal hernia and for which the procedure was performed without complication. Upon follow-up, it was noted that he had significant ecchymosis not only in the inguinal region but in the ventral aspect of his penis. Upon further questioning, he reported that he had been taking ginkgo biloba that was stopped 5 days prior to the operation and restarted postoperative day 1. This, combined with tadalafil, was thought to be the reason for the unexpected induration and ecchymosis at the shaft of the penis. After discontinuing both medications, the ecchymosis and induration did resolve. CONCLUSIONS While ecchymosis and induration are expected in the inguinal region, the appearance of significant ecchymosis and induration down the shaft of the penis was unexpected in this case, and therefore we thought it could be due to nutraceutical use of ginkgo biloba combined with tadalafil, which were started postoperatively.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.